Alert archive / Arkansas / Tornado Warnings in 2014
Tornado Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jun 8, 2014, 7:14 PM CDT for Bowie County, Texas; Hempstead County, Little River County, Miller County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 8, 2014, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Little River County, AR, Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
834 WFUS54 KSHV 090014 TORSHV ARC057-081-091-TXC037-090045- /O.NEW.KSHV.TO.W.0014.140609T0014Z-140609T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 714 PM CDT SUN JUN 8 2014 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF ASHDOWN... MILLER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 745 PM CDT * AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ASHDOWN... MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OGDEN PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM... MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. && LAT...LON 3375 9385 3352 9384 3354 9420 3370 9423 TIME...MOT...LOC 0014Z 266DEG 18KT 3363 9413 $$ 06
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 8, 6:24 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 8, 6:24 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 624 PM CDT SUN JUN 8 2014 .AVIATION... TSTMS ONGOING ACROSS PARTS OF THE REGION THIS EVENING...AND MULTIPLE ROUNDS OF TSTMS ARE EXPECTED FOR MOST OF THE AREA TERMINALS THIS PD. ADDITIONALLY...MVFR/IFR CIGS WILL BE POSSIBLE AROUND SUNRISE...AND ALSO IN THE VC OF ANY CONVECTION. OTHERWISE...WINDS WILL REMAIN LIGHT AND OUT OF THE S OVERNIGHT...AND INCREASE TO BETWEEN 10 AND 15 KTS AFTER SUNRISE MONDAY. /12/ && .PREV DISCUSSION... /ISSUED 556 PM CDT SUN JUN 8 2014/ DISCUSSION... MORE CONVECTION BEGINNING TO DEVELOP ALONG AND N OF I-30 IN EXTREME NE TX/SW AR. SVR WATCH 262 HAS BEEN EXTENDED TO INCLUDE HOWARD AND SEVIER COUNTIES IN AR PER COORDINATION WITH SPC. UPDATED PRODUCTS HAVE BEEN SENT. /09/ PREV DISCUSSION... /ISSUED 440 PM CDT SUN JUN 8 2014/ DISCUSSION... COLD FRONT HAS STALLED ROUGHLY ALONG A LINE FROM KOSA TO KELD. SEVERAL OLD OUTFLOW BOUNDARIES ACROSS THE REGION...ONE OF THEM VERY CLOSE TO THE STALLED FRONT. MCV MOVING OVER THE CWA PROVIDED JUST ENOUGH ASCENT TO OVERCOME WHAT LITTLE CINH WAS REMAINING TO INITIATE CONVECTION FROM SRN AR SWD TO TOLEDO BEND. DEEP LAYER SHEAR AROUND 35-40 KTS IS SUFFICIENT TO SUPPORT ORGANIZED TSTMS. TEMPS HAVE ALSO WARMED INTO THE LOWER 90S S OF I-20 WHICH HAS HELPED TO YIELD CAPE VALUES BETWEEN 2000-3000 J/KG. THUS...PARAMETERS ARE SUFFICIENT TO SUPPORT SEVERE WEATHER THROUGH THE EVENING HRS. DAMAGING WINDS AND LARGE HAIL SHOULD BE THE MAIN THREATS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT ESPECIALLY NEAR THE MCV OR AN OUTFLOW BOUNDARY WHERE LOW LVL SHEAR MAY BE LOCALLY ENHANCED. STILL EXPECTING ADDITIONAL CONVECTION TO DEVELOP ALONG THE STALLED FRONT/OUTFLOW BOUNDARY DURING THE OVERNIGHT HRS. POSSIBILITY FOR SEVERE WEATHER WILL STILL EXIST IF STORMS ORGANIZE INTO A MCS. UPPER TROUGH CURRENTLY DIGGING SEWD INTO NW COLORADO WILL AMPLIFY OVER NRN OK BY MONDAY MORNING. INCREASE IN LARGE SCALE ASCENT FROM THIS TROUGH SHOULD ALSO RESULT IN AN INCREASE IN CONVECTIVE COVERAGE MONDAY. SEVERE WEATHER WILL ONCE AGAIN BE A POSSIBILITY...MAINLY WITH A THREAT FOR DAMAGING WINDS AND LARGE HAIL. UNSETTLED WEATHER TO CONTINUE INTO TUESDAY AS THE UPPER TROUGH AXIS AND A STRONGER PACIFIC COLD FRONT AT THE SFC BEGIN TO MOVE ACROSS THE AREA. PRECIP SHOULD END FROM W TO E TUESDAY NIGHT/EARLY WEDNESDAY AS DRIER AIR MOVES INTO THE REGION IN THE WAKE OF THE DEPARTING TROUGH AND COLD FRONT. SUBSIDENCE FROM A SFC HIGH PRESSURE SHOULD PROVIDE A BRIEF BREAK FROM THE RAIN. BUILDING UPPER RIDGE OVER WRN MX SHOULD RESULT IN A TRANSITION TO NWLY FLOW ALOFT. THIS PATTERN IS TYPICALLY SUPPORTIVE OF PERIODIC MCS ACTIVITY AS SHORTWAVE TROUGHS EMBEDDED IN THE FLOW ALOFT MOVE ACROSS THE AREA. INDEED...BOTH THE GFS AND ECMWF INDICATE SUCH A PATTERN DEVELOPING BY NEXT THURSDAY AND CONTINUING INTO THE FOLLOWING WEEKEND...SO WILL MAINTAIN SLIGHT CHANCE POPS IN THE EXTENDED PERIODS FOR NOW. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 86 71 86 68 / 60 60 60 40 20 MLU 72 86 72 86 67 / 60 50 60 60 30 DEQ 68 79 63 82 62 / 80 80 60 30 20 TXK 70 82 66 83 64 / 60 80 60 40 20 ELD 70 84 69 84 64 / 60 70 60 60 20 TYR 73 84 67 86 67 / 40 60 50 20 10 GGG 73 85 70 86 65 / 40 60 60 30 10 LFK 73 90 72 88 68 / 40 50 60 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, Jun 8, 4:42 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 442 PM CDT SUN JUN 8 2014 ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126-138- 151-153-166-167-091100- LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA-SHELBY- SAN AUGUSTINE-SABINE TX- 442 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT SLOWLY APPROACHES THE AREA. INSTABILITY AND DEEP LAYER WIND SHEAR ARE SUFFICIENT TO SUPPORT A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. IN ADDITIONAL...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY. THUNDERSTORMS SHOULD RE-INTENSIFY AND INCREASE IN COVERAGE ONCE AGAIN DURING THE DAYTIME HOURS OF MONDAY. A FEW STORMS COULD BE SEVERE WITH A DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. CHANCES FOR THUNDERSTORMS WILL LINGER UNTIL AND UPPER TROUGH MOVE EAST OF THE REGION BY EARLY WEDNESDAY. AFTER A BRIEF BREAK...THUNDERSTORMS CHANCES WILL RETURN TO THE FORECAST BEGINNING THURSDAY AND CONTINUING INTO THE WEEKEND AS ANOTHER UPPER TROUGH APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND TONIGHT. ARZ050-051-OKZ077-TXZ096-108>111-124-125-136-137-149-150-152-165- 091100- SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD- UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA- 442 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT SLOWLY APPROACHES THE AREA. INSTABILITY AND DEEP LAYER WIND SHEAR ARE SUFFICIENT TO SUPPORT A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. IN ADDITIONAL...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY. THUNDERSTORMS SHOULD RE-INTENSIFY AND INCREASE IN COVERAGE ONCE AGAIN DURING THE DAYTIME HOURS OF MONDAY. A FEW STORMS COULD BE SEVERE WITH A DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. CHANCES FOR THUNDERSTORMS WILL LINGER UNTIL AND UPPER TROUGH MOVE EAST OF THE REGION BY EARLY WEDNESDAY. AFTER A BRIEF BREAK...THUNDERSTORMS CHANCES WILL RETURN TO THE FORECAST BEGINNING THURSDAY AND CONTINUING INTO THE WEEKEND AS ANOTHER UPPER TROUGH APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 8, 3:49 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL EL DORADO 33.22N 92.66W
06/08/2014 E1.25 INCH UNION AR BROADCAST MEDIA
SOUTH JACKSON STREET NEAR HWY 167
&&
EVENT NUMBER SHV1400392
25Local storm report, Jun 8, 3:56 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 11 E CALION 33.30N 92.35W
06/08/2014 E1.00 INCH UNION AR PUBLIC
NEAR PIGEON HILL
&&
EVENT NUMBER SHV1400393
25Local storm report, Jun 8, 4:17 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 W EL DORADO 33.22N 92.70W
06/08/2014 UNION AR LAW ENFORCEMENT
POWER LINE DOWN ON HWY 82 NEAR MARYSVILLE
&&
EVENT NUMBER SHV1400394
25Local storm report, Jun 8, 5:38 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 2 E PLAIN DEALING 32.91N 93.66W
06/08/2014 E0.75 INCH BOSSIER LA LAW ENFORCEMENT
2 MILES EAST PLAIN DEALING
&&
EVENT NUMBER SHV1400395
25Local storm report, Jun 8, 6:06 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 N SHONGALOO 33.01N 93.29W
06/08/2014 E1.00 INCH WEBSTER LA PUBLIC
&&
EVENT NUMBER SHV1400396
25Local storm report, Jun 8, 7:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 7 E BERNICE 32.83N 92.54W
06/08/2014 E1.50 INCH UNION LA BROADCAST MEDIA
7 MILES EAST OF BERNICE ON LA2
&&
EVENT NUMBER SHV1400397
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:48 PM CDT | Tornado Warning | SHV | Bowie | 57 min |
| Jun 8, 8:24 PM CDT | Tornado Warning | SHV | Bowie | 36 min |
| Jun 9, 3:42 AM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| Jun 8, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 60 min |
Nearby
Tornado Warnings in Arkansas, 2014Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.